Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 33, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 23, 2006, 6:57 AM CDT for Stewart County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2006, 6:57 AM CDT (11:57 UTC)
- Expired
- Sep 23, 2006, 9:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 12.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 231158 FFWOHX TNC161-231400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 657 AM CDT SAT SEP 23 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... STEWART COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF DOVER * UNTIL 900 AM CDT * AT 654 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LOCALLY HEAVY RAINS OCCURRING OVER PARTS OF NORTHERN STEWART COUNTY. RADAR RAINFALL ESTIMATES INDICATE THAT BETWEEN ONE AND TWO INCHES OF RAIN FELL OVER THESE SAME AREAS OVERNIGHT. ANY ADDITIONAL HEAVY RAINS WILL LEAD TO RUNOFF...WHICH WILL PRODUCE THE LIKELIHOOD FOR FLASH FLOODING...ESPECIALLY ALONG CREEKS OR STREAMS THAT MAY ALREADY BE RUNNING NEAR BANKFULL. ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE IN THE WARNED AREA. LAT...LON 3661 8802 3639 8796 3640 8763 3665 8765 $$ 19
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 3:42 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Sep 23, 3:42 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 342 AM CDT SAT SEP 23 2006 .DISCUSSION...CONDITIONS WERE VERY WARM OVERNIGHT ACROSS MID TN. TEMPERATURES HAD RISEN INTO THE 70S MOST AREAS...EVEN LOW 80S AT BNA GUSTY SOUTH WINDS HAD ALSO DELIVERED JUICY DEW POINTS. THESE CONDITIONS NOTED AROUND THE REGION WERE CORRELATED WITH AN UNUSUALLY LARGE SEVERE WEATHER OUTBREAK. MOST OF THE SEVERE ACTION HAS BEEN LOCATED TO OUR WEST AND NORTHWEST TONIGHT...BUT OVER THE PAST HOUR OR SO A BATCH OF STORMS HAD STARTED TO ACCELERATE INTO OUR NORTHWEST COUNTIES. WE WILL HAVE TO WATCH THESE STORMS FOR HEAVY RAIN AND A LINGERING POTENTIAL FOR ISOLATED SEVERE WEATHER. FOR THE NEXT 24 HOURS OR SO...MODELS SHOW DIFFERENCES IN TIMING. WE WILL FOLLOW FASTER GFS BASED ON CONSISTENCY AND NATIONAL DISCUSSION PREFERENCES. GFS SHOWS AREA UNDER WARM SECTOR CONDITIONS TODAY WITH GENERALLY SCATTERED CONVECTION. RAIN CHANCES INCREASE TONIGHT WITH POTENTIAL FOR HEAVY RAINFALL AS STRONG COLD FRONT APPROACHES. WE WILL GO WITH A FLASH FLOOD WATCH IN OUR NORTHWEST COUNTIES. THESE AREAS WILL BE MOST PRIMED FROM THIS MORNINGS RAIN...AND MODELS SHOW GREATEST QPF THERE LATER TODAY AND TONIGHT. REST OF MID STATE WILL HAVE LOCALLY HEAVY RAINFALL...BUT LOOKS LIKE SYSTEM WILL BECOME MORE PROGRESSIVE AS IT CROSSES THE MID STATE LATE TONIGHT. IN ADDITION TO HEAVY RAIN...SEVERE WEATHER WILL CONTINUE TO BE A MAJOR ISSUE. DYNAMICS WITH THIS SYSTEM WILL START TO LIFT NORTH TONIGHT...BUT WIND FIELDS AND INSTABILITY AHEAD OF APPROACHING COLD FRONT WILL STILL BRING GOOD SEVERE POTENTIAL. ISOLATED TORNADOES AND LARGE HAIL COULD OCCUR WITH CELLS AHEAD OF MAIN SQUALL LINE LATE TODAY AND TONIGHT. FORECAST SOUNDINGS SUGGEST PATTERN WILL EVOLVE TO MORE OF A LINEAR CONVECTIVE SYSTEM THROUGH THE NIGHT WITH DAMAGING STRAIGHT LINE WINDS BECOMING THE MAIN CONCERN. ALONG WITH GREATEST FLASH FLOOD POTENTIAL...OUR NORTHWEST COUNTIES WILL ALSO BE UNDER THE GREATEST SEVERE WEATHER AND TORNADO RISK. ON SUNDAY...SHOWERS/STORMS AND COLD FRONT WILL MOVE THROUGH MOST OF OUR AREA BY MIDDAY. COOLER AND DRIER AIR WILL FOLLOW. TAILING UPPER TROUGH COULD KEEP CLOUDINESS AROUND THROUGH SUNDAY NIGHT ALONG WITH AN OUTSIDE CHANCE FOR SHOWERS. LOW CONFIDENCE SO WILL KEEP SUNDAY NIGHT FORECAST DRY FOR NOW. WEATHER SHOULD BE DRY AND PLEASANT THROUGH MIDWEEK...THEN NEXT SYSTEMS WILL BRING CHANCES FOR SHOWERS AND ISOLATED STORMS LATE IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 86 67 75 54 / 50 100 50 10 CLARKSVILLE 84 64 72 51 / 60 100 40 10 CROSSVILLE 81 66 71 51 / 50 90 70 10 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES: BENTON...CHEATHAM...DICKSON...HOUSTON...HUMPHREYS...MONTGOMERY... ROBERTSON...AND STEWART. && 13
Hazardous weather outlook, Sep 23, 5:32 AM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 532 AM CDT SAT SEP 23 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-241030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 532 AM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MIDDLE TENNESSEE TODAY. GUSTY SOUTH WINDS WILL BRING MOIST AND UNSTABLE AIR INTO THE REGION AS A STRONG COLD FRONT APPROACHES FROM THE WEST. A FEW STORMS MAY BE SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THE GREATEST RISK FOR SEVERE WEATHER WILL BE OVER THE NORTH AND WEST COUNTIES OF THE MID STATE. LOCALLY HEAVY RAINFALL IS ALSO A POSSIBILITY. THUNDERSTORMS WILL INCREASE IN COVERAGE TONIGHT AS THE FRONT MOVES INTO MID TENNESSEE. THERE IS A CONTINUED THREAT FOR DAMAGING WINDS...HAIL AND ISOLATED TORNADOES...ESPECIALLY WEST OF I 65. IN ADDITION TO SEVERE WEATHER...FLASH FLOODING IS POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHWEST MIDDLE TENNESSEE THROUGH TONIGHT. THIS AREA IS EXPECTED TO HAVE 2 TO 3 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS. FOR THE REST OF THE MID STATE...1 TO 2 INCHES OF RAINFALL WILL BE COMMON...WITH LOCALLY HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL LINGER THROUGH SUNDAY MORNING... ESPECIALLY EAST OF I 65. ISOLATED SEVERE STORMS WILL REMAIN A POSSIBILITY WITH HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE REQUIRED AT ANY POINT THROUGH SUNDAY. 13
In the hours before
Local storm report, Sep 23, 4:43 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
443 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TORNADO 10 SE CLARKSVILLE 36.46N 87.22W
09/23/2006 MONTGOMERY TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN ALONG HIGHWAY 41A. PUBLIC
REPORTED TORNADO TOUCHDOWN.
0430 AM TSTM WND DMG GREENBRIER 36.42N 86.80W
09/23/2006 ROBERTSON TN AMATEUR RADIO
TREES DOWN
&&
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:18 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 57 min |
| Sep 22, 8:43 PM CDT | Tornado Warning | OHX | Stewart | 32 min |
| Sep 22, 10:49 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 56 min |
| Sep 22, 11:21 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 39 min |
| Sep 23, 12:46 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 44 min |
| Sep 23, 12:46 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 44 min |
| Sep 23, 3:06 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 24 min |
| Sep 23, 3:44 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 31 min |
| Sep 23, 4:00 AM CDT | Tornado Warning | OHX | Montgomery | 14 min |
| Sep 23, 4:01 AM CDT | Flash Flood Watch | OHX | Benton, Cannon, Cheatham, Clay, Cumberland, Davidson and 23 more | 23 hr |
| Sep 23, 4:05 AM CDT | Tornado Warning | OHX | Cheatham, Robertson | 25 min |
| Sep 23, 4:16 AM CDT | Tornado Warning | OHX | Robertson | 29 min |
| Sep 23, 4:24 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 36 min |
| Sep 23, 4:37 AM CDT | Tornado Warning | OHX | Sumner | 23 min |
| Sep 23, 4:43 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 32 min |
| Sep 23, 5:01 AM CDT | Tornado Warning | OHX | Sumner | 29 min |
| Sep 23, 5:16 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 44 min |
| Sep 23, 5:26 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 49 min |
| Sep 23, 5:51 AM CDT | Tornado Warning | OHX | Smith | 24 min |
| Sep 23, 6:12 AM CDT | Severe Thunderstorm Warning | OHX | Jackson | 33 min |
| Sep 23, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 25 min |
| Sep 23, 3:16 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 29 min |
| Sep 23, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 28 min |
| Sep 23, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson, Wilson | 23 min |
| Sep 23, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 31 min |
| Sep 23, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 28 min |
| Sep 23, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 43 min |
| Sep 23, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Warren, White | 35 min |
| Sep 23, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 30 min |
| Sep 23, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 13 min |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.